A case of severe hypothyroidism due to lenalidomide
Lenalidomide, a derivative of thalidomide, is an immunomodulatory drug commonly used for the treatment of multiple myeloma (MM). Thyroid abnormalities, including both hypo‐ and hyperthyroidism, occur in approximately 5%‐10% of patients treated with lenalidomide, and most reported cases are mild.

A 49‐year‐old man with MM presented to an outpatient hematology clinic with mild muscle cramps, 5‐kg weight gain, dry skin, and swelling around the eyes. Two years earlier, he was diagnosed with IgG kappa MM and was treated with three cycles of lenalidomide, bortezemib, and dexamethasone. He then received a consolidative autologous hematopoietic stem cell transplant and was initiated on lenalidomide maintenance therapy at a dose of 10 mg daily. On examination, the patient appeared fatigued and was noted to have periorbital edema and 1+ reflexes. Results of his laboratory investigations are mentioned in the table.

The severity of hypothyroidism in the present case is striking. Therefore, measurement of the TSH level before lenalidomide initiation and every 2‐3 months while on treatment has been suggested.

Source: Clinical case reports

Read more: https://onlinelibrary.wiley.com/doi/full/10.1002/ccr3.2362
Like
Comment
Share